Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 142, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 27, 2016, 4:11 PM CDT for Atchison County, Holt County, Missouri. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2016, 4:11 PM CDT (21:11 UTC)
- Expired
- Jun 27, 2016, 4:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Atchison County, MO, Holt County, MO
The radar
The Omaha radar (KOAX), 130 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:13 PM CDT | HAIL 0.88 | Rockport, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2253 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
599
WUUS53 KEAX 272111
SVREAX
MOC005-087-272145-
/O.NEW.KEAX.SV.W.0142.160627T2111Z-160627T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
411 PM CDT MON JUN 27 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ATCHISON COUNTY IN NORTHWESTERN MISSOURI...
NORTHERN HOLT COUNTY IN NORTHWESTERN MISSOURI...
* UNTIL 445 PM CDT
* AT 410 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
ROCKPORT...OR 9 MILES SOUTHWEST OF TARKIO...MOVING SOUTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROCK PORT...FAIRFAX...ROCKPORT...CORNING AND PHELPS CITY.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 97 AND 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4049 9548 4025 9534 4023 9547 4025 9549
4025 9552 4027 9556 4030 9556 4032 9561
4031 9565 4032 9566 4033 9563 4035 9562
4041 9566
TIME...MOT...LOC 2110Z 330DEG 19KT 4038 9554
HAIL...1.25IN
WIND...60MPH
$$
MELL1 follow-up statement
544
WWUS53 KEAX 272143
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
443 PM CDT MON JUN 27 2016
MOC005-087-272152-
/O.EXP.KEAX.SV.W.0142.000000T0000Z-160627T2145Z/
ATCHISON MO-HOLT MO-
443 PM CDT MON JUN 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ATCHISON AND
NORTHERN HOLT COUNTIES WILL EXPIRE AT 445 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4049 9548 4025 9534 4023 9547 4025 9549
4025 9552 4027 9556 4030 9556 4032 9561
4031 9565 4032 9566 4033 9563 4035 9562
4041 9566
TIME...MOT...LOC 2140Z 330DEG 19KT 4038 9554
$$
MELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:27 PM CDT, 44 minutes earlier.
Area forecast discussion, Jun 27, 3:27 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 327 PM CDT MON JUN 27 2016 .Discussion... Issued at 327 PM CDT MON JUN 27 2016 Its that time of year where fcsts become convoluted at best thanks to weak flow patterns aloft and convective feedback problems with various numerical weather models. Unfortunately we're in the middle of such a scenario much of this week as ridging continues to build across the Rockies...and models continue to hint at several disturbances impacting our region in developing NW flow aloft. Meanwhile out of the gate this afternoon...current attention is focused up north across southwest Iowa where a stray supercell has formed in close proximity to a remnant 925/850 hPa thermal boundary which lagged the surface front that passed across the region yesterday. High-res models to include the HRRR show this activity weakening in the next few hours as it continues to settle south into a less and less favorable environment. In any event...portions of NW Missouri could be impacted and have increased pops across these areas this afternoon. Considering the gradual weakening trend suggested by regional models...this activity should only pose a limited severe wx threat...but an isolated strong wind gust or large hail report will be possible before activity diminishes. Heading into tonight...fcst models in excellent agreement with taking the aforementioned boundary and pushing it south across our region during the late evening and overnight hrs. Contrary to previous model runs however...the 12z model suite highlights developing precipitation along this feature which should see some minor forcing contributions from a weak shortwave expected to pass directly west of our region during the early morning hours. Am a little hesitant to go much higher than low- end chance pops as afternoon layered precipitable water imagery shows a notable drying trend occurring across the region this afternoon. Regardless...no large-scale heavy rain signals are seen and any rain can be considered beneficial at this point. Weak boundary to pass across the region during the AM hours with any remnant precip likely coming to an end after 12z. Cooler air will begin to settle into the region following its passage with high temps expected to warm into the lower to middle 80s as compared to today's low 90s. What looked like a dry midweek is anything but per latest model runs as today's are more and more insistent that convection will fire along the boundary which should stall right to our west by midweek. Combine this with the expectation that several shortwaves will pass across...or in close proximity in northwest flow aloft...felt best to maintain/increase pops through the mid portions of the work week. From this vantage point...most concentrated activity may arrive Wednesday night/Thursday as a modest shortwave approaches and as stated previously...any rain can certainly help! Heading into the weekend...large-scale flow pretty well agreed upon by long range models with indications suggesting a gradual breakdown of the western U.S. ridge axis and an eventual return of zonal flow across the Nation's midsection. Both the GFS and ECMWF show a front stalling south of our region by the weekend with early indications suggesting the Gulf will be wide open for ample moisture transport north into the Missouri Vly. As such...a wet and unsettled pattern looks to persist through the conclusion of the fcst period with an eventual return of near normal temps thanks to returning zonal flow. && .Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1227 PM CDT MON JUN 27 2016 Main concerns going forward this afternoon involve renewed precip chances during the early morning hours as a slow moving cold front slides south over the region. For now...the current thought is that the most widespread activity will remain west and northwest of the lower Missouri Valley...however cannot rule out a few isolated cells sliding south over area terminals. As a result...have decided to offer a VC mention at all forecast locations...with TS reserved for STJ which will be in closer proximity to expected upstream convection. Later updates will be able to address timing a little bit better once upstream trends are established. Otherwise...VFR conditions and light winds expected to dominate through the fcst cycle. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...32 Aviation...32
Hazardous weather outlook, Jun 27, 4:52 AM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 452 AM CDT MON JUN 27 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 452 AM CDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG THROUGH 10AM. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jun 27, 3:32 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
332 PM CDT MON JUN 27 2016
MOZ001-272115-
ATCHISON MO-
332 PM CDT MON JUN 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ATCHISON COUNTY UNTIL 415
PM CDT...
AT 332 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAMBURG...OR 15 MILES NORTHWEST OF TARKIO...MOVING SOUTHEAST AT 25
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TARKIO...ROCK PORT...ROCKPORT...WATSON AND PHELPS CITY.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 107 AND 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4058 9543 4040 9532 4033 9563 4035 9562
4041 9566 4046 9564 4047 9570 4049 9568
4051 9569 4052 9566 4054 9565 4056 9568
4052 9571 4052 9575 4058 9577
TIME...MOT...LOC 2032Z 331DEG 21KT 4056 9563
MELLLocal storm report, Jun 27, 4:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
404 PM CDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL WATSON 40.48N 95.62W
06/27/2016 E0.75 INCH ATCHISON MO PUBLIC
&&
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:18 AM CDT | Dense Fog Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 21 more | 7 hr |
| Jun 27, 3:32 PM CDT | Special Weather Statement | EAX | Atchison | 43 min |
| Jun 27, 3:51 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 24 min |
| Jun 27, 4:42 PM CDT | Special Weather Statement | EAX | Holt | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.